It is currently Wed Aug 23, 2017 12:18 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 12 posts ] 
Author Message
 Post subject: I'm the biggest asshole
PostPosted: Mon Dec 07, 2015 4:33 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 09, 2014 5:42 pm
Posts: 15
I'm on 8mg bupe tablets and I've been cutting them so I can take them throughout the day. Each time I cut them a few crumbs are lost but I hadn't been too concerned. Until I went to get my refill today and the pharmacist said nope, you gotta wait until the 12th, six days away including today since I ran out last night.

I've probably lost a tablet here or there, like when I put it in the little pocket of my jeans and they go through the wash.

WTF am I supposed to do? My doc quit his practice two weeks ago and gave me a three month supply to find another doc, which I haven't done yet. The beads of sweat are forming on my back and arms already.

At the moment I'm scrambling to mix up some poppy seed tea but that's not gonna do much for receptors that are used to 8mg bupe a day.

If I'd partied or done something abusive I'd just call myself stupid or something. But I haven't and I screwed my asshole self.


Top
 Profile  
 
PostPosted: Mon Dec 07, 2015 6:05 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
This happened to me once, except I didn't run out early, I just needed to refill early because I was leaving town for vacation. The pharmacist wouldn't fill my script until I showed her a print out of my flight itinerary.

So.. if you're really in a jam, buy a cheap airplane or train ticket to show you'll be out of town for a couple weeks, hence why you need your script. It will cost you but if you're desperate.. Be carefull next time.


Top
 Profile  
 
PostPosted: Mon Dec 07, 2015 10:00 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
Or you could buy off the street. Unsure how difficult that would be where you're from.

Any reason why you break up the tablets to take throughout the day instead of taking all at once? Breaking it up like that kindof defeats the purpose of being on a long-acting opiate, no?


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Dec 08, 2015 9:32 am 
Offline
Super Poster
Super Poster

Joined: Wed Mar 18, 2015 6:46 pm
Posts: 167
Location: Alabama
TeeJay wrote:
Or you could buy off the street. Unsure how difficult that would be where you're from.

Any reason why you break up the tablets to take throughout the day instead of taking all at once? Breaking it up like that kindof defeats the purpose of being on a long-acting opiate, no?


...and it reinforces the addictive behavior. If you're on 8mg, it will last through the day. The only real reason to take it multiple times a day, that I am aware of, is for pain. It seems to work better in 4 hour doses when used for pain.

Thanks,
Morphing


Top
 Profile  
 
PostPosted: Tue Dec 08, 2015 12:26 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 09, 2014 5:42 pm
Posts: 15
I got some butrans patches from my neurologist last night. I'm conducting a very interesting experiment on myself: what happens when I switch from 8mg of bupe to 20mcg/hr of butrans?

Any guesses where in the spectrum of horror-happiness I'll be in for next few days? I've been on Bupe for a year, and then all kinds of full agonists for a few years before that.

It's for pain, so bupe lasts about four hours regardless of how much I take. Breaking that into fourths leaves too much waste behind.


Top
 Profile  
 
PostPosted: Tue Dec 08, 2015 2:19 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
You should be semi okay with the Butrans patch. If you do the math in micrograms it comes out to roughly a little over 2 mg's per day of Buprenorphine. That should be enough to keep you out of withdrawals...I hope.

Get on the phone and find another provider ASAP. I hate to suggest buying off the street because 1) it makes Suboxone look bad, and 2) you may be arrested and charged with a possible felony. Not good. Better to sweat it out with the Butrans than to break the law and risk ruining your reputation.

Let us know how the patch is working.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Tue Dec 08, 2015 7:32 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 1002
I just opened up calculator and tried the math and I got a different answer to you Rule, but I could be wrong.

20 mcg x 24 hours = 480 mcg, or 0.48 mg

So close to 0.5mg.

Then you gotta work out the bioavailability of transdermal vs sublingual, which requires smarts I don't have. Maybe Dr J could chime in on this.

If I'm right, multiple patches may be needed to keep withdrawal at bay.


Top
 Profile  
 
PostPosted: Tue Dec 08, 2015 8:34 pm 
Offline
Average Poster
Average Poster

Joined: Tue Sep 09, 2014 5:42 pm
Posts: 15
SL is 30%. I was hoping the patch was closer to 100% but after inspecting the literature that came with it says a meager 15% compared to IV.

I've found 2 to 4mg is somewhat of a ceiling for me in the past, so I think if I went from 8mg to 2mg it would be mostly depression and lack of energy instead of real withdrawals.

2mg at 30% bioavailability is 600mcg/day
20mcg * 24 hours = 480mcg/day, with 15% bioavailability is a meager 72mcg/day.

I'm about 48 hours since my last 2mg chunk of bupe ( 8mg/day). I'm also about 24 hours with 20mcg/hr patch. So far things seem controllable, but less initiative, less energy. I've heard the first two days of bupe withdrawal is not bad at all, so its the next four days that worry me.


Top
 Profile  
 
PostPosted: Wed Dec 09, 2015 7:11 pm 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4140
Do you have trigeminal neuralgia? I've heard that can be painful. I went through Bell's Palsy (different facial nerve) and that hurt enough. I wish there was a better solution for you.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
   
PostPosted: Thu Dec 10, 2015 2:17 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Teejay, I take that back. How I got to 2 mg's is beyond me. I just did the math again and came up with what you did. About a .48 delivered through a 24 hour day. It still should help fend off w/d's though. Only our OP can tell us that.

Thanks for the correction. I'll have to mess around with it and see how I got that number last time.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sun Dec 13, 2015 3:07 am 
Online
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4140
rule62 wrote:
Teejay, I take that back. How I got to 2 mg's is beyond me. I just did the math again and came up with what you did. About a .48 delivered through a 24 hour day. It still should help fend off w/d's though. Only our OP can tell us that.

Thanks for the correction. I'll have to mess around with it and see how I got that number last time.

rule


Must be age-related dementia! :D :lol: :P

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sun Dec 13, 2015 3:22 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Age related what??? Naw, I was just never that good at math. Or maybe it was something I read on the instruction pamphlet that came with the patch. Doesn't matter now. What matters is if the patch is working to fend off w/d's.

Thanks for the reminder of my age, Amy! :twisted:

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 12 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group